It is currently Thu Oct 30, 2014 9:07 am




Forum locked This topic is locked, you cannot edit posts or make further replies.  [ 5 posts ] 
 Eyes stinging following use of ascorbic acid 
Author Message
Post Eyes stinging following use of ascorbic acid
Hi, I recently began taking roughly a gram of C an hour to help with my allergies, I bought the foundation's powder. It seems like roughly 15 minutes after taking it with water my eyes start to sting and looking in the mirror a few little blood vessels in each eye rupture. It does not last for more than about 10 minutes but I am interested to know if anyone can guess why this might be happening or has had anything similar. On a more positive note the horrible acne I have on my back seems to be improving surprisingly rapidly. I have been dosing for 3 days.


Sat Nov 11, 2006 4:40 am
Ascorbate Wizard
Ascorbate Wizard

Joined: Tue Nov 22, 2005 3:16 pm
Posts: 9216
Location: Lisle, IL
Post What Else Are You Doing
Any other changes in habits? Has this ever happened before??

My guess is that you are harboring a virus, which is now being attacked and what happened is a temporary reaction, as your immune system awakens, much like the formation of cold sores in the mouth after some people begin vitamin C in high doses.

The reaction should be temporary if this is the case, until all the virus is irradicated, but I'll send an email to eye doctor Sydney Bush and ask for his opinion.

_________________
Owen R. Fonorow, Orthomolecular Naturopath


Sat Nov 11, 2006 10:28 am
Profile
Post 
Thanks. No I cannot recall it ever happening before, my eyes get pretty bloodshot if I am on the computer too long.


Sat Nov 11, 2006 11:44 am
Post 
If you're just begining a megadose, or an increase in dosage, then starting at a gram an hour is probably too much. I'm guessing from what I've read around here that you triggered an immune awaking that pushes all of the viruses to the surface (I got a cold sore shortly after reaching abour six grams a day). This should all clear up over time. And if it doesn't, then this situation merits much evaluation.


Sun Nov 12, 2006 1:04 pm
Ascorbate Wizard
Ascorbate Wizard

Joined: Tue Nov 22, 2005 3:16 pm
Posts: 9216
Location: Lisle, IL
Post Reply from Dr. Bush
Quote:

Dr Fonorow,

Thank you for relaying the account of repeated episodes of eyes stinging and conjunctival (?) blood vessel 'rupture' 15 minutes after taking a gram of vitamin C powder every hour, some or all of which signs and symptoms 'last for only ten minutes.'

I find this account hard to believe. Over tens of thousands of examinations and in over 30 years of intensive examination by slit lamp biomicroscope, I have never seen a conjunctival vessel, even in the condition of a weakened microaneurysmic expansion, 'rupture' after taking any amount of vitamin C in either acid or neutralised form. Quite the reverse. The vessels appear to strengthen and shrink, many disappearing from sight within 24 hrs of taking extra vitamin C even when examined under the microscope. One then assumes that there had been a vitamin C deficiency and a condition of ephemeral scurvy existed. Dr Levy describes a condition of focal scurvy and I believe there is much truth in that, with scurvy affecting different tissues at different rates.

The reddened conjunctival response to deficiency usually develops slowly and the healing effect of the vitamin in the order of a mere gram or two per day, can be rapid in the vast majority. The improvement can usually be detectable under the microscope within 24 hrs with a small number of exceptions.

When the blanching effect of supplemental doses of vitamin C is not almost immediate, the need can exist for prolonged supplementation of many grams over a week or more before micro aneurysms shrink and the density of capillaries and arterioles reduces in the circumcorneal distribution. The latter condition of conjunctival hyperaemia (not usually a conjunctivitis due to local infection or allergy) has then been due, it is believed, to a coincidental systemic infection. or more severe stress, allergy or some other factor such as a toxin or insect bite (as in the well known cases of Riordan and Klenner) which oral and even injected doses have been unable to mitigate until Dr Cathcart's condition of bowel tolerance has been reached.

Your correspondent does not provide information regarding his bowel tolerance to the hourly doses and for how many hours per day. This is important.

Finally, let me comment that an acid on the teeth every hour would dissolve the dentine - but - neutralised - as sodium ascorbate, would be beneficial in dental caries prevention and no blood vessel rupture can last for only ten minutes, haemorrhage and leave no trace.

Yours sincerely
Sydney Bush



_________________
Owen R. Fonorow, Orthomolecular Naturopath


Mon Nov 13, 2006 8:40 am
Profile
Display posts from previous:  Sort by  
Forum locked This topic is locked, you cannot edit posts or make further replies.  [ 5 posts ] 


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum

Search for:
Jump to:  
Powered by phpBB © phpBB Group.
Designed by Vjacheslav Trushkin for Free Forums/DivisionCore.